Open Access Open Access  Restricted Access Subscription or Fee Access

Solution of Nonlinear Fractional Diffusion Equation Using Similarity Transform and Homotopy Analysis Method

S. Das(1*), P. Kar(2), V. Mishra(3)

(*) Corresponding author

Authors' affiliations



In this article, the Similarity transformation is used to reduce the fractional order nonlinear diffusion equation to a fractional order differential equation, which is solved approximately using Homotopy analysis method. A special effort has been given to show the effect of reaction term with long term correlation to the diffusion equation for various values of anomalous exponent. Effects of parameters on the solution profile through speeding up the convergence of approximate solution by the analysis of minimization of error are calculated numerically and presented through graphs for different particular cases.
Copyright © 2015 Praise Worthy Prize - All rights reserved.


Nonlinear Fractional Diffusion Equation; Similarity Transforms; Homotopy Analysis Method; Reaction Term

Full Text:



A. A. Kilbas, H. M. Srivastava, J. J. Trujillo, Theory and Applications of Fractional Differential Equations (Elsevier, Amsterdam, 2006).

I. Podlubny, Fractional Differential Equations (Academic Press, New York ,1999).

K. B. Oldham and J. Spanier, The Fractional Calculus, (Academic Press, New York, 1974).

V. Mishra, K. Vishal, S. Das, O. S. Huat, On the solution of the nonlinear fractional diffusion-wave equation with absorption: a homotopy approach, Z. Naturforsch 69 (2014) 135-144.

R. Gorenflo , A. Vivoli, F. Mainardi , Discrete and continuous random walk models for space- time fractional diffusion, Nonlinear Dynamics 38(2004) 101-116.

A.V. Chechkin, R Gorenfl, , I.M. Sokolov,V. Y. Gonchar , Distributed order fractional diffusion equations, Fractional calculus and Applied Analysis 6(2003) 259-279.

A. I. Saichev , G. M. Zaslavsky, Fractional kinetic equations: Solutions and applications, Chaos 7 (1997) 753-764.

S. Das, A note on fractional diffusion equations, Chaos, Solitons & Fractals 42(2009) 2074- 2079.

K. Vishal , S. Das, S. H Ong, P. Ghosh, On the solutions of fractional Swift Hohenberg equation with dispersion, Applied Mathematics and Computation 219(2013) 5792-5801.

S. Das , K. Vishal, P. K. Gupta, Solution of the nonlinear fractional diffusion equation with absorbent term and external force, Applied Mathematical Modelling 35(20113970-3979.

B. J. Cantwell, Introduction to symmetry analysis, (Cambridge university Press 2002).

V. D. Djordjevic, T. M. Atanackovic, Similarity solutions to nonlinear heat conduction and Burgers / Korteweg-deVries fractional equations, J. Comput. Appld. Math.222 (2008) 701- 714.

E. A. Saied, M. M. Hussein, Similarity Solutions for a Nonlinear Model of the Heat Equation, Nonlinear Mathematical Physics 3(1996) 219-225.

G. W. Bluman , J. D. Cole, Similarity Methods for differential equations, (Berlin, Springer ,1974).

L. Dresner, Similarity Solutions of Nonlinear Partial Differential Equations, (New York, Pitman,1983).

S. J. Liao, On the proposed homotopy analysis techniques for nonlinear problems and its application, Ph. D. dissertation, Shanghai Jiao Tong University(1992).

S. J. Liao, Beyond Perturbation: Introduction to the Homotopy Analysis Method (Chapman & Hall/CRC Press 2003)

S. J. Liao, Homotopy Analysis Method in Nonlinear differential equations (Springer & Higher Education Press, Heidelberg 2012).

S. J. Liao, Advances in Homotopy Analysis Method (World Scientific Publisher 2013).

S. J. Liao, An explicit, totally analytic approximation of Blasius’viscous flow problems, Int. J. Non-Linear Mech.34(1999) 759–778.

S. J. Liao, On the homotopy analysis method for nonlinear problems, Appl. Math. Comput.147 (2004) 499–513.

S. J. Liao, Notes on the homotopy analysis method:some definitions and theorems, Commun. Nonlinear Sci. Numer. Simulat. 14 (2009) 983–997.

S. J. Liao, An optimal homotopy-analysis approach for strongly nonlinear differential equations,Commun. Nonlinear Sci. Numer. Simulat. 15(2010) 2315–2332.

S. J. Liao, On the relationship between the homotopy analysis method and Euler transform,Commun. Nonlinear Sci. Numer. Simulat.15 (2010) 1421–1431.

S. Das, R. Kumar, P. K. Gupta , H. Jafari, Approximate analytical solutions for fractional space-and time-partial differential equations using Homotopy analysis method, Applications and Applied Mathematics 5(2010). 1641-1659.

K. Vishal, S. Kumar, S. Das, Application of homotopy analysis method for fractional Swift Hohenberg equation–Revisited, Applied Mathematical Modelling36(2012) 3630–3637.

M. Mechee , F. Ismail, Z.M. Hussain, Z. Siri.Direct numerical methods for solving a class of third-order partial differential equations, Applied Mathematics and Computation 247 (2014) 663–674.

Weizhang Huang , Jingtang Ma, Robert D. Russell, A study of moving mesh PDE methods for Numerical simulation of blowup in reaction Diffusion equations, Journal of Computational Physics 227 (2008) 6532–6552.

Pavel Solin, Lukas Korous, Adaptive higher-order finite element methods for transient PDE problems based on embedded higher- order implicit Runge–Kutta methods, Journal of Computational Physics 231(2012) 1635–1649.

Changpin Li, An Chen, Junjie Ye , Numerical approaches to fractional calculus and fractional ordinary differential equation, Journal of Computational Physics 230 (2011) 3352–3368.

A.M.A. El-Sayed, I.L. El-Kalla, E.A.A. Ziada,Analytical and numerical solutions of multi-term nonlinear fractional orders differential equations, Applied Numerical Mathematics 60 (2010) 788–797.

N.H. Sweilam , M.M. Khader , R.F. Al-Bar, Numerical studies for a multi-order fractional differential equation, Physics Letters A, 371 (2007).26–33.


  • There are currently no refbacks.

Please send any question about this web site to
Copyright © 2005-2023 Praise Worthy Prize